The Michigan Mathematical Journal

The core of ideals in arbitrary characteristic

Louiza Fouli, Claudia Polini, and Bernd Ulrich

Full-text: Open access

Article information

Michigan Math. J., Volume 57 (2008), 305-319.

First available in Project Euclid: 8 September 2008

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 13B21: Integral dependence; going up, going down 13S30 13B22: Integral closure of rings and ideals [See also 13A35]; integrally closed rings, related rings (Japanese, etc.)
Secondary: 13C40: Linkage, complete intersections and determinantal ideals [See also 14M06, 14M10, 14M12] 13N05: Modules of differentials


Fouli, Louiza; Polini, Claudia; Ulrich, Bernd. The core of ideals in arbitrary characteristic. Michigan Math. J. 57 (2008), 305--319. doi:10.1307/mmj/1220879411.

Export citation


  • R. Berger and E. Kunz, Über die Struktur der Differentialmoduln von diskreten Bewertungsringen, Math. Z. 77 (1961), 314--338.
  • M. Chardin, D. Eisenbud, and B. Ulrich, Hilbert functions, residual intersections, and residually $S_2$ ideals, Compositio Math. 125 (2001), 193--219.
  • A. Corso, C. Polini, and B. Ulrich, The structure of the core of ideals, Math. Ann. 321 (2001), 89--105.
  • ------, Core and residual intersections of ideals, Trans. Amer. Math. Soc. 354 (2002), 2579--2594.
  • D. Grayson and M. Stillman, Macaulay 2: A computer algebra system for computing in algebraic geometry and commutative algebra, $\langle $$\rangle .$
  • J. Herzog, A. Simis, and W. Vasconcelos, Approximation complexes of blowing-up rings, II, J. Algebra 82 (1983), 53--83.
  • M. Hochster, Properties of Noetherian rings stable under general grade reduction, Arch. Math. (Basel) 24 (1973), 393--396.
  • C. Huneke, Linkage and Koszul homology of ideals, Amer. J. Math. 104 (1982), 1043--1062.
  • C. Huneke and I. Swanson, Cores of ideals in $2$-dimensional regular local rings, Michigan Math. J. 42 (1995), 193--208.
  • C. Huneke and N. V. Trung, On the core of ideals, Compositio Math. 141 (2005), 1--18.
  • E. Hyry and K. Smith, On a non-vanishing conjecture of Kawamata and the core of an ideal, Amer. J. Math. 125 (2003), 1349--1410.
  • ------, Core versus graded core, and global sections of line bundles, Trans. Amer. Math. Soc. 356 (2004), 3143--3166.
  • M. Johnson and B. Ulrich, Artin--Nagata properties and Cohen--Macaulay associated graded rings, Compositio Math. 103 (1996), 7--29.
  • H. Matsumura, Commutative ring theory, Cambridge Stud. Adv. Math., 8, Cambridge Univ. Press, Cambridge, 1989.
  • C. Polini and B. Ulrich, A formula for the core of an ideal, Math. Ann. 331 (2005), 487--503.
  • C. Polini, B. Ulrich, and M. Vitulli, The core of zero-dimensional monomial ideals, Adv. Math. 211 (2007), 72--93.
  • D. Rees and J. Sally, General elements and joint reductions, Michigan Math. J. 35 (1988), 241--254.
  • B. Ulrich, Artin--Nagata properties and reductions of ideals, Commutative algebra: Syzygies, multiplicities, and birational algebra (South Hadley, 1992), Contemp. Math., 159, pp. 373--400, Amer. Math. Soc., Providence, RI, 1994.